|LETTER TO EDITOR
|Year : 1996 | Volume
| Issue : 6 | Page : 409-410
Terfenadine precipitating erythroderma in psoriasis
M Jayaraman, P Devakar Yesudian, VR Janaki
Source of Support: None, Conflict of Interest: None
|How to cite this article:|
Jayaraman M, Yesudian P D, Janaki V R. Terfenadine precipitating erythroderma in psoriasis. Indian J Dermatol Venereol Leprol 1996;62:409-10
|How to cite this URL:|
Jayaraman M, Yesudian P D, Janaki V R. Terfenadine precipitating erythroderma in psoriasis. Indian J Dermatol Venereol Leprol [serial online] 1996 [cited 2017 Feb 22];62:409-10. Available from: http://www.ijdvl.com/text.asp?1996/62/6/409/4486
| To the Editor,|| |
Psoriatic erythroderma may show different degrees of disease activity presenting suddenly as erythroderma or gradually evolving from chronic plaque type psoriasis. In the latter there are usually some areas of uninvoloved skin. Psoriatic erythroderma may be the response to treatments like anthralin and UVB. Itching is not an uncommon symptom among psoriatics. A 70-year-old man having psoriasis for past 36 years came for the treatment to relieve itching. He had chronic plaque type of lesions and suffered from many attacks of erythroderma in the past. He was prescribed terfenadine 60 mg bid. Within 6 hours of taking the first dose he experienced severe burning sensation all over the body and scales over the large plaques began peeling off. The exfoliation was complete within 24 hours of taking the first dose. The patient came the next day with generalised erythroderma without any univolved skin. He improved within 10 days of stopping the drug. A sudden onset of exfoliation of this kind was never seen there in him previously. Eight months later a rechallenge was done by an accidental consumption of terfenadine. This also resulted in total erythroderma by 24 hours in the same manner as on first occasion. Complete evaluation of the patient on both occasions ruled out other precipitating causes of erythroderma in psoriasis.
There is one report of terfenadine precipitating erythroderma in psoriasis. Sudden in onset, almost instant precipitation of erythroderma in this patient indicated terfenadine as the precipitating cause. This has been proved by an accidental rechallenge of the durg.
| References|| |
|1.||Nicolis GE, Helwig EB. Exfoliative dermatitis: a clinicopathologic study of 135 cases. Arch Dermatol 1973;108:788. |
|2.||Harrison PV, Stones RN. Severe exacerbation of psoriasis due to terfenadine. Clin Exp Dermatol 1988;13:271. |